Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 80, NWS Fort Worth, TX

April 13, 2021Dallas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2021, 3:30 AM CDT for Dallas County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2021, 3:30 AM CDT (08:30 UTC)
Expired
Apr 13, 2021, 4:07 AM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 3:39 AM CDTHAIL 0.752 Ene Cedar Hill, TXREPORT FROM MPING: DIME (0.75 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

766 
WUUS54 KFWD 130830
SVRFWD
TXC113-130930-
/O.NEW.KFWD.SV.W.0080.210413T0830Z-210413T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
330 AM CDT Tue Apr 13 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southern Dallas County in north central Texas...

* Until 430 AM CDT.

* At 330 AM CDT, a severe thunderstorm was located over Cedar Hill,
  moving east at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is possible.

* Locations impacted include...
  Dallas, Grand Prairie, Mesquite, Desoto, Cedar Hill, Duncanville,
  Lancaster, Balch Springs, Seagoville, Glenn Heights, Hutchins,
  Sunnyvale, Wilmer, Ovilla, Ferris, Combine and Cedar Hill State
  Park.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3255 9653 3255 9704 3265 9704 3279 9652
TIME...MOT...LOC 0830Z 255DEG 29KT 3259 9696 

HAIL...1.00IN
WIND...<50MPH
$$

92
1 follow-up statement
597 
WWUS54 KFWD 130907
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
407 AM CDT Tue Apr 13 2021

TXC113-130917-
/O.CAN.KFWD.SV.W.0080.000000T0000Z-210413T0930Z/
Dallas TX-
407 AM CDT Tue Apr 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However small hail
is still possible with this thunderstorm.

LAT...LON 3255 9653 3255 9704 3265 9704 3279 9652
TIME...MOT...LOC 0904Z 255DEG 29KT 3267 9662 

$$

92

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:09 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 13, 3:09 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
309 AM CDT Tue Apr 13 2021

...New Long Term...

.SHORT TERM... /Issued 122 AM CDT Tue Apr 13 2021/
/Overnight through Tuesday Night/

Model guidance is doing a pretty poor job with convective trends
over the last several hours, but the 4z HRRR has finally caught
on. Likely this is due to a misdiagnosis of the depth of the cold
front which is impacting the location of strongest isentropic
ascent in the various models. The latest RAP/HRRR/NAM are doing
the best at highlighting an axis of isentropic ascent within an
airmass that is convectively unstable above the frontal
inversion. Forecasts are for this lift to shift northeastward
through the overnight hours generally across and north of the DFW
Metroplex and then gradually weaken by daybreak. PoPs have been
adjusted for these trends during the next few hours. While we
can't rule out a couple more strong to marginally severe storms
with quarter size hail, most of this activity should stay weak.

After sunrise rain chances will diminish across the area with
generally a rain-free day. Some low PoPs will exist across the
southeast zones ahead of the cold front and over the northwest
zones late this afternoon ahead of another wave of isentropic
ascent. The cold front is characterized by an inverted pressure
trough across the state which means it will struggle to move
southeast today with cold advection primarily situated across the
northwest and western zones. Temperatures in this area will be the
coolest and only reach the mid 60s for highs. Across the eastern
zones the lack of a pronounced frontal inversion in this location
will likely lead to some sunny skies behind the front. Thus high
temperatures will be dependent on cloud cover over the central and
eastern zones. We will advertise mid to upper 70s over this area,
but it's possible that some 80s may occur in the eastern zones
depending on the amount of afternoon sunshine.

An approaching shortwave trough will invoke stronger southerly
flow in the low level mass fields and isentropic lift will
increase this evening. Model consensus places the highest PoPs
across the northwest zones this evening, and then filling in
across the central and eastern zones late evening and overnight.
While elevated convection will occur and lead to some thunderstorm
activity behind the front, instability will be limited for severe
storms, but again small hail will be possible. Ahead of, or in
the vicinity of the stalled front there will be more instability
and thus there is a low-end severe weather threat across the
southeastern zones. This risk looks better just east of the CWA
where there will be more warm sector for storms to play in, but
bears watching for now. Rainfall is probably welcome for many,
but QPF with tonight's wave will only average 1/10 to 1/4 inch
with some seeing none and others getting more than a half inch.
Lows Tuesday night will again follow the trend of coolest temps in
the west and northwest zones with low 50s, while low 60s are
expected in the southeast zones.

TR.92

&&

.LONG TERM... /NEW/
/Wednesday through Monday/

An active pattern will continue through the middle and latter
parts of the week featuring below normal temperatures and several
chances for rainfall. Despite the relatively high rain chances
though, total rainfall amounts over the next week will generally
be around an inch or less for most areas.

Wednesday will feature cloudy skies with a frontal boundary draped
to the south of the region. Weak isentropic ascent will persist
north of the boundary across Central and North Texas which should
be sufficient for scattered showers and perhaps a few
thunderstorms. Better rain/storm chances should be tied to the
frontal boundary south of our area. While the upper flow will be
primarily zonal across the Southern Plains Wednesday into Thursday,
it will feature modest 500 mb wind speeds with weak embedded
impulses providing periodic waves of ascent across North Texas.
Rain chances are expected to increase overnight Wednesday night
as low level warm advection increases in response to a deepening
trough over the western U.S. An upper low over the Great Lakes
will rotate eastward sending a weak reinforcing shot of cooler
air by early Thursday morning and this should shunt the better
precipitation chances southward.

This lull in rain chances will be brief as our western trough
will begin to amplify resulting in pressure falls across West
Texas late Thursday. Low level flow will become more southerly
with strong warm advection overspreading the Southern Plains late
Thursday night into Friday. This is when our rain/storm chances
should be highest as PWs will approach 1.5". With a deepening
surface low ahead of another decent cold front, there may be an
axis of modest instability that develops Friday afternoon across
parts of North Texas, so we'll have to keep an eye on the threat
for stronger storms. At this time, the severe threat appears low.
All of this activity should push south of the area by Saturday,
but a lagging 850 mb front and persistent troughing to the west
may lead to lingering showers into the first half of the weekend.
We'll hang on to some low PoP Saturday and refine as necessary.
Otherwise, the cool weather will continue into early next week.

Dunn

&&

.AVIATION... /Issued 122 AM CDT Tue Apr 13 2021/
/6z TAFS/

A batch of elevated storms and generally light rain will impact
the Metroplex TAF sites within the next 2 hours from west to east,
ending before sunrise as the isentropic lift winds down. Will
carry VCTS and -RA in the forecast, but rain may be briefly heavy
if a core of a storm tracks over an airport. Ceilings seem to be
struggling to fall now, but this could change depending on the
amount of rain and low level saturation that occurs overnight.
Still prefer to back off on the MVFR forecast for tonight and
Tuesday morning and will instead show a low VFR...but confidence
isn't especially high on this part of the forecast. For Waco kept
the mention of convection out of the forecast but did show MVFR
CIGs after daybreak.

TAF sites should be rain/thunder free during the daylight hours as
the region will be in between waves of lift. Low VFR CIGs are
forecast across the Metroplex area and MVFR CIGs at Waco in the
morning will improve to VFR by afternoon. The next round of rain
and elevated storms will arrive after sunset and will show VCTS in
TAFs after 2-4z. CIGs should lower to MVFR and possibly IFR by
daybreak Tuesday.

Northerly winds at 10-15kt are expected through the period.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  56  68  53  69 /  20  50  30  50  30
Waco                75  60  71  56  67 /  20  50  30  50  30
Paris               74  54  64  50  67 /  30  60  30  40  10
Denton              72  52  66  49  66 /  20  50  30  50  30
McKinney            74  54  66  50  68 /  20  60  20  50  20
Dallas              75  58  69  54  69 /  20  50  30  50  20
Terrell             77  57  67  52  68 /  20  60  30  50  20
Corsicana           77  60  69  54  69 /  20  60  30  50  30
Temple              74  59  72  55  68 /  20  50  30  50  30
Mineral Wells       70  53  66  50  65 /  30  50  40  50  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Apr 12, 6:53 PM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
653 PM CDT Mon Apr 12 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
653 PM CDT Mon Apr 12 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Strong to severe thunderstorms are possible this evening across
Central Texas. Large hail and damaging winds will be the primary
threats. Storm chances will linger through the overnight hours across
North and Central Texas. Marginally severe hail will be the main
risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Storm chances will continue through much of the week across North and
Central Texas. A few strong to severe storms will be possible south
of I-20 and east of I-35 Tuesday night through Wednesday morning.
Hail will be the primary threat. Additionally, a few strong storms
capable of producing small hail will be possible along the Red River
Tuesday night through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested through early evening
across Central Texas.

In the hours before

Special weather statement, Apr 13, 1:08 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
108 AM CDT Tue Apr 13 2021

TXZ100-130645-
Young TX-
108 AM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YOUNG COUNTY UNTIL 145
AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Elbert, or 10 miles southwest of Olney, moving
northeast at 40 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Olney, Elbert and Newcastle.

LAT...LON 3340 9882 3339 9842 3325 9842 3307 9894
      3310 9895 3329 9896
TIME...MOT...LOC 0607Z 239DEG 36KT 3320 9889

Dunn
Special weather statement, Apr 13, 1:55 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
155 AM CDT Tue Apr 13 2021

TXZ133-130730-
Johnson TX-
155 AM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
230 AM CDT...

At 155 AM CDT, Doppler radar was tracking a strong thunderstorm over
Joshua, moving east at 10 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Mansfield, Burleson, Cleburne, Keene, Joshua, Alvarado, Venus, Cross
Timber and Briaroaks.

LAT...LON 3255 9746 3255 9709 3239 9709 3241 9744
TIME...MOT...LOC 0655Z 268DEG 10KT 3246 9738

92
Special weather statement, Apr 13, 2:40 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
240 AM CDT Tue Apr 13 2021

TXZ118-133-130815-
Tarrant TX-Johnson TX-
240 AM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON AND
SOUTHEASTERN TARRANT COUNTIES UNTIL 315 AM CDT...

At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving northeast at 30 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Arlington, Grand Prairie, Mansfield and Rendon.

LAT...LON 3274 9704 3256 9704 3255 9706 3255 9709
      3253 9709 3248 9716 3257 9727
TIME...MOT...LOC 0739Z 230DEG 25KT 3255 9714

92
Local storm report, Apr 13, 2:47 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 AM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     HAIL             RANGER                  32.47N 98.68W
04/13/2021  M2.50 INCH       EASTLAND           TX   AMATEUR RADIO

&&
Local storm report, Apr 13, 2:56 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
256 AM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     HAIL             2 NE MANSFIELD          32.59N 97.10W
04/13/2021  U1.00 INCH       TARRANT            TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Special weather statement, Apr 13, 3:19 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
319 AM CDT Tue Apr 13 2021

TXZ118-119-133-134-130845-
Ellis TX-Tarrant TX-Johnson TX-Dallas TX-
319 AM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN TARRANT...NORTHWESTERN ELLIS AND SOUTHWESTERN DALLAS
COUNTIES UNTIL 345 AM CDT...

At 319 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving east at 25 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Dallas, Arlington, Grand Prairie, Mansfield, Desoto, Cedar Hill,
Duncanville, Lancaster, Midlothian, Glenn Heights, Red Oak, Cockrell
Hill, Ovilla, Venus, Oak Leaf and Cedar Hill State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3244 9711 3260 9719 3278 9682 3252 9670
TIME...MOT...LOC 0819Z 248DEG 22KT 3255 9707

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:27 PM CDTSpecial Weather StatementFWDStephens33 min
Apr 12, 10:32 PM CDTSevere Thunderstorm WarningFWDStephens, Young58 min
Apr 12, 11:04 PM CDTSpecial Weather StatementFWDPalo Pinto26 min
Apr 12, 11:32 PM CDTSevere Thunderstorm WarningFWDYoung58 min
Apr 12, 11:40 PM CDTSpecial Weather StatementFWDYoung35 min
Apr 13, 12:42 AM CDTSpecial Weather StatementFWDPalo Pinto33 min
Apr 13, 1:06 AM CDTSpecial Weather StatementFWDParker24 min
Apr 13, 1:08 AM CDTSpecial Weather StatementFWDYoung37 min
Apr 13, 1:55 AM CDTSpecial Weather StatementFWDJohnson35 min
Apr 13, 1:59 AM CDTSevere Thunderstorm WarningFWDEastland61 min
Apr 13, 2:40 AM CDTSpecial Weather StatementFWDTarrant35 min
Apr 13, 2:46 AM CDTSevere Thunderstorm WarningFWDEastland, Erath59 min
Apr 13, 3:19 AM CDTSpecial Weather StatementFWDDallas26 min
Apr 13, 3:43 AM CDTSevere Thunderstorm WarningFWDErath44 min
Apr 13, 4:11 AM CDTSevere Thunderstorm WarningFWDHood, Somervell43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.